Acta Applicandae Mathematicae

, Volume 100, Issue 3, pp 201–226

Large Closed Queueing Networks in Semi-Markov Environment and Their Application

Article

DOI: 10.1007/s10440-007-9180-4

Cite this article as:
Abramov, V.M. Acta Appl Math (2008) 100: 201. doi:10.1007/s10440-007-9180-4

Abstract

The paper studies closed queueing networks containing a server station and k client stations. The server station is an infinite server queueing system, and client stations are single-server queueing systems with autonomous service, i.e. every client station serves customers (units) only at random instants generated by a strictly stationary and ergodic sequence of random variables. The total number of units in the network is N. The expected times between departures in client stations are (Nμj)−1. After a service completion in the server station, a unit is transmitted to the jth client station with probability pj (j=1,2,…,k), and being processed in the jth client station, the unit returns to the server station. The network is assumed to be in a semi-Markov environment. A semi-Markov environment is defined by a finite or countable infinite Markov chain and by sequences of independent and identically distributed random variables. Then the routing probabilities pj (j=1,2,…,k) and transmission rates (which are expressed via parameters of the network) depend on a Markov state of the environment. The paper studies the queue-length processes in client stations of this network and is aimed to the analysis of performance measures associated with this network. The questions risen in this paper have immediate relation to quality control of complex telecommunication networks, and the obtained results are expected to lead to the solutions to many practical problems of this area of research.

Keywords

Closed queueing networkRandom environmentMartingales and semimartingalesSkorokhod reflection principle

Mathematics Subject Classification (2000)

60K2560K3060H3060H35

Copyright information

© Springer Science+Business Media B.V. 2007

Authors and Affiliations

  1. 1.School of Mathematical SciencesMonash UniversityClaytonAustralia